Oklahoma, 2012Damaging Wind in Oklahoma, June 15, 2012
June 15, 2012 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed over southeastern Oklahoma during the evening hours of the 15th. Damaging wind gusts occurred with a storm near Poteau.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over southeastern Oklahoma during the evening hours of the 15th. Damaging wind gusts occurred with a storm near Poteau.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 15, 5:17 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 15, 5:17 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT FRI JUN 15 2012
...UPDATE...
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM
ISOLATED/WIDELY SCATTERED THUNDERSTORMS ACROSS WESTERN
AR ARE EXPECTED TO REMAIN EAST OF THE KFYV/KXNA/KFSM
TAF SITES THIS EVENING...WITH THE ACTIVITY DISSIPATING
WITH THE LOSS OF HEATING. OTHERWISE...EXPECT VFR CONDITIONS
FOR ALL SITES.
&&
.PREV DISCUSSION... /ISSUED 307 PM CDT FRI JUN 15 2012/
DISCUSSION...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS
SOUTHEAST OKLAHOMA AS THE AIRMASS DESTABILIZES AND A MCV
APPROACHES FROM THE WEST. IF A THUNDERSTORM IS ABLE TO DEVELOP
IT WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH LARGE
HAIL AND WIND GUSTS AROUND 60 MPH.
UNCERTAINTY ABOUNDS FOR THE FORECAST LATE TONIGHT INTO SATURDAY...
WITH THE POTENTIAL FOR ANOTHER MCS TO DEVELOP OVER KANSAS AND BRUSH
ACROSS THE NORTHERN REACHES OF THE FORECAST AREA. THERE WILL BE
BETTER CHANCES OF AN MCS MOVING INTO THE AREA SATURDAY NIGHT INTO
SUNDAY.
WILL KEEP THE FORECAST DRY FOR MUCH OF NEXT WEEK AS HIGH PRESSURE ALOFT
PREVAILS. THERE WILL BE A BIT OF A WEAKNESS IN THE RIDGE EARLY NEXT
WEEK AS AN EASTERLY WAVE MOVES INTO SOUTHEAST TEXAS. THE MOISTURE ASSOCIATED
WITH THIS WAVE IS EXPECTED TO REMAIN SOUTH OF THE AREA. THE NEXT CHANCE OF
SHOWERS AND THUNDERSTORMS WILL COME ON FRIDAY AS A COLD FRONT WORKS INTO
THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 93 73 91 / 10 10 20 20
FSM 69 94 70 92 / 10 10 0 10
MLC 70 93 71 91 / 20 10 10 10
BVO 70 93 72 91 / 10 10 40 20
FYV 66 90 67 87 / 10 10 10 20
BYV 66 89 67 87 / 10 20 10 30
MKO 69 93 70 91 / 10 10 10 20
MIO 72 93 72 90 / 10 20 30 30
F10 70 92 70 91 / 10 10 10 10
HHW 71 92 70 91 / 20 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...18
Hazardous weather outlook, Jun 15, 4:01 PM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT FRI JUN 15 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT FRI JUN 15 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
ONGOING SCATTERED THUNDERSTORM ACTIVITY ACROSS A PORTION OF THE
AREA WILL CONTINUE THROUGH THE EVENING HOURS. STORMS MAY BRIEFLY
BECOME STRONG TO SEVERE. LARGE HAIL AND GUSTY WINDS WOULD BE THE
PRIMARY THREATS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
CONDITIONS APPEAR FAVORABLE FOR ANOTHER LARGE THUNDERSTORM
COMPLEX TO PASS NEAR OR THROUGH PORTIONS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS SATURDAY NIGHT AND SUNDAY. DRIER CONDITIONS
LOOK TO DEVELOP FOR THE FIRST HALF OF NEXT WEEK AS A RIDGE OF HIGH
PRESSURE SETS UP OVER THE SOUTHERN PLAINS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 15, 4:54 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
554 PM CDT FRI JUN 15 2012
OKZ076-152330-
LE FLORE OK-
554 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 554 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF BIG CEDAR...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BIG CEDAR.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS OF 40 TO 50 MPH.
LAT...LON 3450 9468 3465 9467 3467 9467 3467 9445
3454 9445 3451 9446 3450 9447
TIME...MOT...LOC 2254Z 185DEG 11KT 3450 9457Special weather statement, Jun 15, 5:28 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
628 PM CDT FRI JUN 15 2012
OKZ076-160000-
LE FLORE OK-
628 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 628 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF BIG CEDAR...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BIG CEDAR.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3472 9473 3471 9445 3464 9445 3452 9447
3452 9470
TIME...MOT...LOC 2328Z 184DEG 6KT 3456 9458Special weather statement, Jun 15, 6:49 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT FRI JUN 15 2012
OKZ076-160115-
LE FLORE OK-
749 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 749 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
HODGEN...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HODGEN...HEAVENER AND HEAVENER
RUNESTONE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3493 9469 3493 9445 3473 9446 3474 9471
TIME...MOT...LOC 0049Z 209DEG 7KT 3484 9457Special weather statement, Jun 15, 7:12 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
812 PM CDT FRI JUN 15 2012
OKZ076-160145-
LE FLORE OK-
812 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 812 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HEAVENER
RUNESTONE STATE PARK...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HODGEN...HEAVENER...
HOWE AND HEAVENER RUNESTONE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3484 9470 3500 9466 3499 9444 3478 9445
TIME...MOT...LOC 0112Z 212DEG 10KT 3491 9454Thunderstorm Wind, Le Flore
- When
- June 15, 7:42 PM CST
- Where
- Le Flore County, Poteau
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.050, -94.620
Strong thunderstorm wind blew down a tree and snapped large tree limbs. Power poles and lines were also blown down near Choctaw Golf Course off of Highway 59.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Minnesota, June 15, 2012$250,000 · 1 event
- Heat in Florida, June 15, 20126 injured · 1 event
- Hail and Damaging Winds in Arkansas, June 15, 2012$70,000 · 1.75 in hail · 3 events
- Damaging Winds and Heavy Rain in Iowa, June 15, 2012$50,000 · 57 kt wind · 9 events
- Hail and Lightning Strike in Florida, June 15, 20123 injured · $3,000 · 3 in hail · 14 events
- Damaging Wind in Wyoming, June 15, 2012$25,000 · 61 kt wind · 1 event
- Flood and Dust Storm in Texas, June 15 to 16, 2012$3,000 · 1.25 in hail · 11 events
- Damaging Wind in Tennessee, June 15, 2012$15,000 · 56 kt wind · 1 event
- Hail and Damaging Winds in Louisiana, June 15, 2012$4,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in South Dakota, June 15, 2012$10,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Texas, June 15, 20121 in hail · 7 events
- Hail and Damaging Winds in Kansas, June 15 to 16, 20121 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385520.